Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Oct 14, 2012, 12:13 AM CDT for Nuckolls County, Thayer County, Nebraska. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 12:13 AM CDT (05:13 UTC)
- Expired
- Oct 14, 2012, 12:30 AM CDT
- In force
- 17 min
- Issued by
- NWS Hastings, NE
Counties Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 59 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
604
WWUS83 KGID 140513
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1213 AM CDT SUN OCT 14 2012
NEZ086-087-140530-
NUCKOLLS NE-THAYER NE-
1213 AM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THAYER AND NUCKOLLS
COUNTIES UNTIL 1230 AM CDT...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILLIGAN TO CARLETON
TO 5 MILES SOUTHWEST OF NORA...AND MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CARLETON...
SUPERIOR...
BRUNING...
RUSKIN...
BELVIDERE...
DESHLER...
HARDY...
HEBRON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4026 9737 4001 9787 4001 9828 4012 9828
4035 9785 4035 9736
TIME...MOT...LOC 0513Z 305DEG 23KT 4055 9733 4033 9768
4012 9804
$$
WESELYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Oct 13, 7:00 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Oct 13, 7:00 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 700 PM CDT SAT OCT 13 2012 .AVIATION...00Z KGRI TAF...VFR CONDS ARE EXPECTED TO PREVAIL AT KGRI FOR THE NEXT 24 HOURS. PRIMARILY A WIND FORECAST THROUGH THE PERIOD AS THE SURFACE LOW ACROSS SOUTH CENTRAL NEBRASKA THIS EVENING EVENTUALLY SHIFTS SOUTHEASTWARD DURING THE LATE EVENING AND OVERNIGHT HOURS. THIS WILL CAUSE THE WINDS TO SHIFT NORTHERLY AT THE TERMINAL AROUND 14/03Z...WITH GUSTS TO 16KS POSSIBLE OVERNIGHT. WITH A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THIS LOW...EXPECT WIND TO INCREASE FURTHER DURING THE MORNING HOURS SUNDAY...GUSTING AS HIGH AS 25KTS DURING THE LATE MORNING AND AFTERNOON HOURS...BEFORE EVENTUALLY DIMINISHING AROUND SUNSET. && .UPDATE...SENT AN UPDATE TO THE FORECAST TO REMOVE THE SEVERE THUNDERSTORM WATCH FOR KANSAS COUNTIES AS WELL AS TO TRIM BACK POPS A BIT FOR THE REMAINDER OF THE EVENING HOURS. OTHERWISE...NO ADDITIONAL CHANGES NECESSARY AT THIS TIME. && .PREV DISCUSSION... /ISSUED 354 PM CDT SAT OCT 13 2012/ SHORT TERM...THROUGH SUNDAY. FOCUS AND MAIN FORECAST CONCERN FOR THIS PERIOD WILL BE THUNDERSTORM CHANCES LATER THIS AFTERNOON/EVENING...SOME OF WHICH COULD BE STRONG WITH NICKEL TO QUARTER HAIL AND WIND GUSTS RANGING BETWEEN 40 AND 50 MPH. SHOWERS FROM THIS MORNINGS THUNDERSTORMS CONTINUE TO PUSH EASTWARD OUT OF THE CENTRAL PLAINS AHEAD OF A COLD FRONT...AS A RESULT...GENERAL CLEARING IN SKY COVER HAS BEEN ONGOING OVER THE OUTLOOK AREA. AT 20Z...SURFACE TEMPERATURES HAVE REACHED 70S FOR A MAJORITY OF THE OUTLOOK AREA WITH DEWPOINTS TANKING AS DRIER AIR PUSHES IN. A SURFACE TROUGH AXIS WAS ALSO CENTERED OVER THE CENTRAL PLAINS WITH 500 MB LOW CENTERED OVER WESTERN PARTS OF THE CENTRAL PLAINS AT 20Z MESOSCALE ANALYSIS SHOWS MUCH OF THE OUTLOOK AREA CAPPED WITH LITTLE INSTABILITY...HENCE THE LACK OF THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON FOR THE OUTLOOK AREA. GENERAL CONSENSUS BETWEEN THE MODELS INDICATE THUNDERSTORM CHANCES WILL BEGIN SHORTLY BEFORE SUNSET FOR THE CWA AS THE CAP BEGINS TO BREAK DOWN AND THE CUMULUS FIELD INITIATES INTO STORMS. HOWEVER...MOST OF THESE STRONGER STORMS WILL BE EAST AND SOUTHEAST OF THE OUTLOOK AREA WHERE THE BULK OF THE INSTABILITY WILL RESIDE. ADDITIONALLY...SHEAR VALUES WILL BE STRONGER EAST AND SOUTH EAST OF THE OUTLOOK AREA AS WELL...JUST AHEAD OF THE SURFACE TROUGH AXIS. WITH THIS BEING SAID...A FEW STRONGER STORMS COULD STILL POTENTIALLY IMPACT THE AREA...MAINLY ALONG AND EAST OF A LINE FROM STOCKTON KANSAS TO OSCEOLA NEBRASKA...WHERE THE MORE FAVORABLE ATMOSPHERIC CONDITIONS WILL BE REALIZED. LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. MAIN CHALLENGE WILL BE DETERMINING PRECIPITATION CHANCES TUESDAY NIGHT AND BEYOND. MODELS HAVE MAINLY GOOD CONTINUITY AND AGREEMENT. NORTHWEST FLOW WILL GIVE WAY TO QUASI-ZONAL FLOW BY MONDAY. THIS WILL BE SHORT-LIVED...HOWEVER AS A SIGNIFICANT WAVE MOVES IN AND DEVELOPS A CUTOFF LOW OVER THE NORTHERN/CENTRAL MISSISSIPPI VALLEY. THIS COULD MEAN A COOL DOWN ALONG WITH CHANCES OF PRECIPITATION AFTER A PERIOD OF ABOVE NORMAL TEMPERATURES FOR MONDAY AND TUESDAY. THE BUILDING SUBTROPICAL RIDGE OVER THE PACIFIC WILL ENCOURAGE THE DEVELOPMENT OF A STRONG JET ON THE WEST SIDE OF THE DEVELOPING LONGWAVE TROUGH...WHICH WILL CONTINUE TO DEEPEN AS A RESULT. WILL ALSO KEEP THUNDER OUT OF THE FORECAST AS THERE IS LITTLE OR NO MUCAPE AROUND. ANY CHANCES OF PRECIPITATION WILL LIKELY BE HIGHER TOWARD THE EAST...CLOSER TO THE UPPER LEVEL TROUGH AXIS...AND DURING THE DAY ON WEDNESDAY INTO AT LEAST THURSDAY AS INSOLATION OCCURS AND ENCOURAGES SHOWER DEVELOPMENT...WHICH SHOULD TRAIL OFF TOWARD EVENING. THINGS BECOME MORE DICEY FOR PRECIPITATION CHANCES LATER ON AS IT IS UNCERTAIN AS TO HOW THIS CUTOFF SCENARIO WILL PLAY OUT AND WILL KEEP CHANCES OF PRECIPITATION OUT FOR NOW AS THE AXIS SHOULD SLIDE A BIT MORE EAST BY THE END OF THE WORK WEEK. PREV DISCUSSION... /ISSUED 1235 PM CDT SAT OCT 13 2012/ AVIATION...18Z TAF FOR KGRI. VFR CONDITIONS WILL BE REALIZED AT THE TAF SITE FOR A MAJORITY OF THE TAF PERIOD. HOWEVER...MVFR CONDITIONS WILL BE INTRODUCED FOR VISIBILITY RESTRICTIONS AS THUNDERSTORMS ENTER THE TAF SITE...AND THIS WILL BE EVIDENT WITHIN A TEMPO GROUP FOR THE TAF. WIND GUSTS COULD BE STRONGER IN THE VICINITY OF A THUNDERSTORM. THUNDERSTORMS WILL BE ANTICIPATED AT THE TAF SITE SHORTLY AFTER SUNSET AND THIS IS SEEN IN SEVERAL MODEL OUTPUTS. CONFIDENCE FOR THUNDERSTORMS PAST 06Z IS NOT HIGH...AND VFR CONDITIONS WILL BE EXPECTED THEREAFTER FOR THE TAF SITE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE/AVIATION...ROSSI SHORT TERM...GUERRERO LONG TERM...HEINLEIN
Hazardous weather outlook, Oct 13, 8:27 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 827 PM CDT SAT OCT 13 2012 KSZ005>007-017>019-NEZ041-048-049-060>064-072>077-082>087-150130- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 827 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING. A FEW OF THESE STORMS MAY BE ON THE STRONG SIDE...WITH SMALL HAIL AND THUNDERSTORM WIND GUSTS UP TO 50 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A GUSTY NORTHWEST WIND OF 20 TO 30 MPH ALONG WITH FAIRLY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE DANGER CONDITIONS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-040-046-047-150130- VALLEY-GREELEY-SHERMAN-HOWARD- 827 PM CDT SAT OCT 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A GUSTY NORTHWEST WIND OF 20 TO 30 MPH ALONG WITH FAIRLY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE DANGER CONDITIONS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Special weather statement, Oct 13, 10:55 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1055 PM CDT SAT OCT 13 2012
KSZ006-140430-
SMITH KS-
1055 PM CDT SAT OCT 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH COUNTY UNTIL 1130
PM CDT...
AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BELLAIRE...OR 34 MILES EAST OF
PHILLIPSBURG...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARLAN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3977 9877 3994 9874 3990 9858 3957 9860
3957 9877 3957 9882
TIME...MOT...LOC 0354Z 352DEG 7KT 3977 9868
WESELYLocal storm report, Oct 13, 11:09 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1109 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL BURR OAK 39.87N 98.30W
10/13/2012 M1.00 INCH JEWELL KS CO-OP OBSERVER
&&
JCBSpecial weather statement, Oct 13, 11:28 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1128 PM CDT SAT OCT 13 2012 KSZ007-140500- JEWELL KS- 1128 PM CDT SAT OCT 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEWELL COUNTY UNTIL MIDNIGHT CDT... AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURR OAK...OR 33 MILES NORTH OF BELOIT... MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURR OAK... ESBON... MANKATO... IONIA... JEWELL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4000 9851 4000 9812 3957 9813 3957 9850 TIME...MOT...LOC 0428Z 016DEG 10KT 3992 9828 WESELY
Local storm report, Oct 13, 11:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1138 PM CDT SAT OCT 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL BELOIT 39.47N 98.11W
10/13/2012 E1.00 INCH MITCHELL KS LAW ENFORCEMENT
&&
JCBSpecial weather statement, Oct 14, 12:00 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1200 AM CDT SUN OCT 14 2012 NEZ077-140530- FILLMORE NE- 1200 AM CDT SUN OCT 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FILLMORE COUNTY UNTIL 1230 AM CDT... AT 1157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EXETER...OR 19 MILES SOUTHEAST OF YORK... MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MILLIGAN... OHIOWA... STRANG... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4035 9737 4035 9760 4070 9760 4070 9737 TIME...MOT...LOC 0500Z 357DEG 13KT 4061 9745 WESELY
Special weather statement, Oct 14, 12:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1213 AM CDT SUN OCT 14 2012
NEZ086-087-140530-
NUCKOLLS NE-THAYER NE-
1213 AM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN THAYER AND NUCKOLLS
COUNTIES UNTIL 1230 AM CDT...
AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MILLIGAN TO CARLETON
TO 5 MILES SOUTHWEST OF NORA...AND MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CARLETON...
SUPERIOR...
BRUNING...
RUSKIN...
BELVIDERE...
DESHLER...
HARDY...
HEBRON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4026 9737 4001 9787 4001 9828 4012 9828
4035 9785 4035 9736
TIME...MOT...LOC 0513Z 305DEG 23KT 4055 9733 4033 9768
4012 9804
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 8:44 PM CDT | Special Weather Statement | GID | Harlan, Phelps | 46 min |
| Oct 13, 8:53 PM CDT | Special Weather Statement | GID | Dawson | 37 min |
| Oct 13, 10:17 PM CDT | Special Weather Statement | GID | Franklin | 28 min |
| Oct 13, 10:45 PM CDT | Special Weather Statement | GID | Franklin | 30 min |
| Oct 13, 11:02 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 28 min |
| Oct 13, 11:35 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 40 min |
| Oct 14, 12:00 AM CDT | Special Weather Statement | GID | Fillmore | 30 min |
| Oct 13, 10:07 PM CDT | Special Weather Statement | GID | Mitchell | 23 min |
| Oct 13, 10:30 PM CDT | Special Weather Statement | GID | Jewell | 30 min |
| Oct 13, 10:55 PM CDT | Special Weather Statement | GID | Smith | 35 min |
| Oct 13, 11:19 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 26 min |
| Oct 13, 11:28 PM CDT | Special Weather Statement | GID | Jewell | 32 min |
| Oct 13, 11:47 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 17 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.